MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. COIN TIP SNARE

UNITED STATES ENDOSCOPY GROUP, INC. COIN TIP SNARE
Model Number 00711110
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device subject of this complaint was returned to steris endoscopy for evaluation.The device was cut by the user and therefore functional testing was not possible.Examination of returned device showed damage to the device sheath.The device history record was reviewed and confirmed the device lot was manufactured to specification.There have been no other complaints associated with this lot.Statements in the instructions for use include: "the following conditions may not allow the cointip snare to function properly: advancing the handle to the open position with too much speed or force, attempting to insert or actuate the device in an extremely articulated endoscope, attempting to actuate the device in an extremely coiled position and/or, actuating the device while the handle is at an acute angle in relation to the sheath.To avoid kinking the catheter, use only short strokes, 1"-1.5" (2.5 cm - 3.8 cm) in length, throughout device insertion." steris endoscopy has offered in-service training on the use of the cointip snare to the user facility; however, the facility has declined.No further issues have been reported.
 
Event or Problem Description
The user facility reported that a cointip snare failed to cut a polyp and became entrapped.The user adjusted electrocautery settings and successfully cut the polyp using a second snare, freeing the initial snare.Following the reported event, a clip was placed at the polypectomy site as a precautionary measure.

Brand Name
COIN TIP SNARE
Common Device Name
SNARE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key11477486
Report Number1528319-2021-00008
Device Sequence Number11723506
Product Code FDI
UDI-Device Identifier00724995194369
UDI-Public(01)00724995194369
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K200745
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2023
Device Model Number00711110
Device Catalogue Number00711110
Device Lot Number2006211
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2021
Initial Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1